MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-4.0-35-135-P-NS-DAV
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an intervention procedure in the superficial femoral artery, a cxi support catheter separated at the hub.The patient anatomy was noted to be tortuous.When the device was removed from the patient, the hub separated with little resistance.A power injector was not used, and torque was not applied.The device was removed by hand and the procedure was able to be finished.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: event.It was provided by the area representative on 10jan2019 that "some" calcification and scarring was noted in the patient anatomy at the time of the procedure.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation evaluation: a review of the complaint history, device history record, dimensional verification, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection and functional test, were conducted during the investigation.The visual inspection of the point of separation the braided shaft is twisted and tapered which suggest torque was applied the device.The device was separated at the hub and shaft material in the hub confirms the device experienced shaft separation and not hub separation as originally reported.Damage to the shaft was present on the distal portion which most likely was caused by the reported vessel anatomy which included calcification and tortuosity.Additionally, a document-based investigation evaluation was performed of lot number 9248983 was reviewed, and no non-conformances were noted on the device lot.A software search revealed no other complaints associated to the lot number 9248983.Based on the information provided, and the results of the investigation, cause could not be traced to device.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8170124
Report Number1820334-2018-03740
Device Sequence Number13784667
Product Code KRA
UDI-Device Identifier00827002525436
UDI-Public(01)00827002525436(17)211019(10)9248983
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2021
Device Catalogue NumberCXI-4.0-35-135-P-NS-DAV
Device Lot Number9248983
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer01/10/2019
03/12/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date01/14/2019
03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK ANSEL 2 6F SHEATHABBOTT SUPRACORE WIRE 035